Tornadoes · United States · Alabama · 2022

EF1 tornado, Faunsdale, Alabama, March 30, 2022

This EF1 tornado ran 1.0 miles across Marengo County on March 30, 2022, touching down at 10:25 PM CDT and reaching 180 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
March 30, 2022
Touchdown
10:25 PM CDT (03:25 UTC)
Lifted
10:27 PM CDT (03:27 UTC)
On the ground
2 minutes
Path length
1.0 miles (1.7 km)
Path width
180 yards (165 m)
Deaths
0
Injuries
0
County
Marengo County
Touchdown point
32.451, -87.605
Lift-off point
32.461, -87.593
Record number
2203302125-01

The damage survey

9 damage points were recorded along this path by NWS BMX, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 100 mph.

  • Loss of roof and exterior wall

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

A strong storm system approached Central Alabama on the afternoon of March 30th. A line of strong to severe thunderstorms moved west to east across the area during the evening and into the overnight hours. A few discrete supercell storms developed ahead of the main convective line as well. Damage from tornadoes, straight-line winds, and gradient winds ahead of the convective line was reported across numerous counties.||A total of 12 tornadoes occurred across Central Alabama. This included 3 EF2 tornadoes, 7 EF1 tornadoes, and 2 EF0 tornadoes. Widespread, significant tree damage and destruction of some residences occurred along the paths of the most intense tornadoes. There were no fatalities, but 2 injuries were reported in Bibb and Shelby Counties.

National Weather Service meteorologists surveyed damage in northeast Marengo County and determined that it was consistent with an EF1 tornado, with maximum winds near 100 mph. A brief tornado touched down in a open field just south of Hinton Road near Faunsdale. Large branches were broken from hardwood trees along a treeline in the field with some uprooted trees on Hinton Road. The tornado tracked northeastward through open pasture before reaching the town of Faunsdale. A majority of the damage was focused along Main Street where the roof and exterior wall were removed from the Faunsdale Bar and Grill. Surrounding structures sustained partial roof removal and tin panels were peeled back from the roof of a metal warehouse.|Minor tree damage was also noted in this area. The tornado lifted shortly after as it crossed Church Street.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The forecast that day

The Storm Prediction Center had this point in a Moderate Risk, with a 0.15 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 00:57 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the tornado touched down at Mar 30, 7:21 PM CDT, 3 hours 4 minutes earlier.

Area forecast discussion, Mar 30, 7:21 PM CDT, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
721 PM CDT Wed Mar 30 2022

.UPDATE...
Mesoscale Update and 00Z Aviation.

&&

.SHORT TERM...
/Updated at 0700 PM CDT Wed Mar 30 2022/

The low level jet in excess of 50kts has spread over a large part
of Central Alabama. These winds have mixed to the surface to near
50 mph. Several reports have been received of trees and power
lines down, some structure damage, and power outages. These winds
will continue until the semi-discrete line moves through. Please
exercise extra caution with these high winds around.

The convective line west of the area has become more semi-discrete
over the past few hours. This may enhance the chances of severe
wind gusts on top of the strong gradient winds as the line passes.
Some activity has developed ahead of the main area of convection
but has had a hard time sustaining a strong updraft. Expect this
trend to continue. A narrow axis of moisture and instability was
present ahead of the line but was pinched off somewhat. With all
this said, there certainly remains a good chance of severe storms
overnight with some weakening as the activity moves eastward. the
tornado threat also exists due to hodograph curvature and the
wind strength. A watch will remain in place through 1 am for much
of the western two thirds of the area.

75

Previous short-term discussion:
/Updated at 0153 PM CDT Wed Mar 30 2022/

Today through Tonight.

A progressive line of thunderstorms has begun to take shape gaining
intensity over Louisiana and quickly moving east at 45 to 50 mph.
There will be several more hours before these storms begin to
threaten our western counties, but non-thunderstorm gradient winds
have already been increasing throughout the morning with gusts of 40-
45 mph measured at observation sites across Central Mississippi. A
low-level jet of 50 kts was measured on the 12Z BMX RAOB this
morning. Although slightly lower 850mb winds were measured on the
18Z BMX RAOB, we will see these low-level winds begin increasing
again as the shortwave moves east. It still appears that boundary
layer mixing may bring some of these higher winds to the surface
as we continue through the afternoon with gusts of 40 to 50 mph
possible. The Wind Advisory will remain in effect for the entire
area through tonight. Stronger portions of the low-level jet will
pass across our northwest counties where some locally higher
gusts above 50 mph may occur. The High Wind Warning will continue
for those areas through the evening. These windy conditions will
be capable of causing sporadic tree fall and power outages across
any portions of the area, but increasingly probable in higher
elevation areas as well as areas within the High Wind Warning.

The warm sector is slowly establishing, but our dewpoints still have
some work to do. Low 60s are present across southwest Central AL
with a gradient to upper 40s in the northeast while dewpoints have
risen into the mid 60s in western Mississippi ahead of the line.
Dewpoints should continue to slowly rise as strong, moist southerly
flow provides a narrow corridor of 500-1000 J/kg MLCAPE ahead of the
line. Although instability is expected to remain marginal, when
combined with abundant wind energy characterized by a ~70kt LLJ and
60-70kts of progged eff. shear, it still appears likely that a
significant primary threat of strong and damaging straight line
winds will accompany the QLCS as it enters west Alabama late this
afternoon/early evening. Winds will be especially maximized near
line-embedded bowing segments where convective gusts up to 80 mph
may occur. Additionally, large curved hodographs reflect eff. SRH of
400-450 m2/s2 which will surely lead to areas of rotation within
the line. Given the limited range of instability, the ability for
an updraft to sustain itself amongst such overpowering wind shear
is still in question, but certainly appears that enough support
will be in place for a risk of line embedded tornadoes. Storms
will reach the MS/AL stateline as early as 5-6 PM then continue to
quickly move east thereafter. The quick storm motions will limit
the flood threat, and latest QPF has trended downwards.
Nonetheless, accumulations of 1.5 to 2 inches will support an
isolated flooding threat given the high water table caused by
recent heavier rain events. As the line moves east this evening,
instability will wane which should help to temper the intensity of
storms, but some risk of damaging winds will continue for the
eastern portions of Central AL until the line exits the area
around 6-7 AM tomorrow morning.

Thursday.

Following the frontal passage, PoPs drop sharply as CAA takes hold
and higher winds will subside. Expect temperatures to range from the
mid 60s northwest to upper 70s southeast with cloud cover decreasing
throughout the day. High pressure will begin building into the
ArkLaTex and this will set up another period of generally calm
conditions heading into the end of the week.

86

.LONG TERM...
/Updated at 0331 PM CDT Wed Mar 30 2022/

For the extended forecast, models have trended drier over the
weekend and removed rain chances for most of the area. Next chance
of thunderstorms arrives in the Monday-Tuesday time frame.
Adjusted rain chances based on timing in recent model solutions,
but too early for details on severe potential.

14

Previous long-term discussion:
/Updated at 0349 AM CDT Wed Mar 30 2022/

Friday through Tuesday

Look for zonal flow to return on Friday on the backside of the
stalled front to our south. A shortwave will slide north of the
area by Saturday morning. Models are a little more in agreement
that there will be enough moisture for a least a few showers
areawide through Saturday morning, then clearing to the east. The
one difference from yesterday is the models are also focusing on
the southern edge, where moisture may rise from along the frontal
zone. Either way the bulk of the rain will stay south. A return to
dry air again on Sunday with the next system working late Monday
and through Tuesday. Will need to keep an eye on this system as we
draw closer and showers and storms will be likely and rainfall
totals could be quite high.

&&

.AVIATION...
00Z TAF Discussion.

The forecast trend remain good. Windy conditions will exist
through at least 06z north and 09z south. Some of the gusts may
reach 50kts out of the south. These winds will be ahead of any
convection. The convective line then moves in with a 2-3 hour
window of possible severe thunderstorms. Have this activity moving
into TCL around 02-03z, and progressing eastward to the remaining
terminals through 08-09z. Winds may increase with the line,
visibility and ceilings may also be impacted in the heaviest
activity. Behind the line, showers last a few more hours with
ceilings dropping to MVFR. Will monitor for possible inclusion of
brief IFR. Winds also decrease behind the line and shift to the
west. By 16-18z, ceilings should become VFR with winds out of the
west around 10kts.

75

&&

.FIRE WEATHER...

A line of strong to severe storms moves across Central Alabama
tonight, bringing widespread rainfall and strong winds to the
area. Rain will be exiting the area tomorrow morning. Ceilings
below 2kft will be possible across portions of the area Thursday
morning. 20ft winds will become westerly Thursday, at 8-12 mph
through the day. 20ft winds become northwesterly by Friday, with
speeds decreasing to 5-8mph. Minimum RH values will be in the
38-45 percent range Thursday, and 28-38 percent range on Friday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     55  70  40  66  38 / 100  10   0   0   0
Anniston    58  72  43  67  41 / 100  10   0   0   0
Birmingham  57  69  43  67  44 / 100  10   0   0   0
Tuscaloosa  55  69  43  69  44 / 100   0   0   0   0
Calera      59  71  45  69  45 / 100  10   0   0   0
Auburn      62  75  48  70  46 /  90  40   0   0   0
Montgomery  62  75  47  73  45 / 100  10   0   0   0
Troy        63  78  49  73  47 / 100  30   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
Wind Advisory until 1 AM CDT Thursday for the following
counties: Autauga...Bibb...Blount...Chilton...Dallas...Hale...
Jefferson...Lowndes...Marengo...Perry...Shelby...St. Clair...
Tuscaloosa...Walker.

Wind Advisory until 4 AM CDT Thursday for the following
counties: Barbour...Bullock...Calhoun...Chambers...Cherokee...
Clay...Cleburne...Coosa...Elmore...Etowah...Lee...Macon...
Montgomery...Pike...Randolph...Russell...Talladega...Tallapoosa.

High Wind Warning until 10 PM CDT this evening for the following
counties: Fayette...Greene...Lamar...Marion...Pickens...Sumter...
Winston.

&&
Hazardous weather outlook, Mar 30, 4:11 AM CDT, 18 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
411 AM CDT Wed Mar 30 2022

ALZ011>015-017>050-311215-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
411 AM CDT Wed Mar 30 2022

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

Strong to severe thunderstorms are likely late this afternoon and
overnight across all of Central Alabama. Primary threats include
damaging wind gusts of 60 to 80 mph, tornadoes, and hail up to
quarter size.

Non thunderstorm wind gusts of 40 to 50 mph are possible through
tonight across all of Central Alabama. Locally higher gusts are also
possible. Wind gusts could lead to fallen trees or tree limbs
resulting in property damage or power outages.

Locally heavy rainfall will also be possible this evening and
overnight which could lead to flash flooding in low lying or poor
drainage areas.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management will be needed
this afternoon through tonight.

In the hours before

Local storm report, Mar 30, 10:05 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1005 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0954 PM     TORNADO          4 WSW OAKMULGEE         32.78N 87.12W
03/30/2022                   PERRY              AL   OFFICIAL NWS OBS

            TDS NOTED ON RADAR REACHING AT LEAST 13,000
            FEET IN THE NEXT FEW SCANS. EITHER A NEW
            TORNADO OR CONTINUATION OF THE PRIOR.

&&

GMS
Local storm report, Mar 30, 10:06 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1006 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 PM     TORNADO          4 N PUTNAM              32.08N 88.04W
03/30/2022                   MARENGO            AL   OFFICIAL NWS OBS

            CORRECTS PREVIOUS REPORT FROM 4 N PUTNAM FOR
            EVENT TYPE. TDS NOTED ON RADAR.

&&

GMS
Local storm report, Mar 30, 10:17 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1017 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 PM     TSTM WND DMG     1 SW LIVINGSTON         32.57N 88.20W
03/30/2022                   SUMTER             AL   EMERGENCY MNGR

            TREES AND POWERLINES DOWN ON CR 12 JUST OFF
            11.

&&

GMS
Local storm report, Mar 30, 10:19 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1019 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 PM     TSTM WND DMG     3 W YORK                32.49N 88.34W
03/30/2022                   SUMTER             AL   EMERGENCY MNGR

            TREES DOWN ON CR2.

&&

GMS
Local storm report, Mar 30, 10:22 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1022 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1011 PM     TORNADO          HOLT LOCK AND DAM       33.26N 87.45W
03/30/2022                   TUSCALOOSA         AL   OFFICIAL NWS OBS

            TDS NOTED ON RADAR.

&&

GMS
Local storm report, Mar 30, 10:25 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1025 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     TORNADO          3 NNE TRIO              32.95N 87.01W
03/30/2022                   BIBB               AL   OFFICIAL NWS OBS

            CONTINUING TDS.

&&

GMS

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Birmingham, AL (KBMX), 00:00Z

3.4 hours before the tornado, 111 km from the path. March 31, 2022.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2022-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 4 joules per kilogram, CIN -65, lifted condensation level 1794 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Birmingham, AL at 00:00Z on 2022-03-31The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 192 square meters per square second, 0 to 6 km bulk shear 59 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-65 J/kg
Surface CAPE
21 J/kg
Mixed-layer LCL
1794 m above ground
0-6 km bulk shear
59 kt
0-1 km bulk shear
27 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
449 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
8.2 K/km

Open this sounding in Storm Lab

Birmingham, AL (KBMX), 12:00Z

8.6 hours after it, 111 km from the path. March 31, 2022.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2022-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -84636, lifted condensation level 645 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Birmingham, AL at 12:00Z on 2022-03-31The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -76 square meters per square second, 0 to 6 km bulk shear 74 knots.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-84636 J/kg
Surface CAPE
22 J/kg
Mixed-layer LCL
645 m above ground
0-6 km bulk shear
74 kt
0-1 km bulk shear
22 kt
0-1 km storm-relative helicity
-76 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.0 K/km

Open this sounding in Storm Lab

The surface observations

Demopolis (DYA), 33 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
00:00 UTC

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Birmingham radar (KBMX), 111 km away, was scanning. The volume nearest the touchdown began at 03:22 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

This ground now

The live radar over the trackEvery 2022 tornado in AlabamaEvery tornado in Alabama since 1950Warnings in force in Alabama nowThe forecast where you are

The other tornadoes of March 30, 2022

80 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
March 304:04 AM CDTEF3Springdale tornado, AR5.23507$20 million
March 304:34 AM CDTEF1Rockwall, TX0.550$500,000
March 304:39 AM CDTEF0Pittsburg, OK0.6100$75,000
March 306:25 AM CDTEF1Red River, TX3.0100$25,000
March 307:47 AM CDTEF1Johnson, AR3.5400
March 3011:16 AM CDTEF1Sabine, TX0.9100$15,000
March 3011:41 AM CDTEF1Newton, TX1.9100$150,000
March 3011:53 AM CDTEF0Natchitoches Parish, LA1.2100$5,000
March 3011:53 AM CDTEF0Natchitoches Parish, LA5.5100
March 3012:05 PM CDTEF1Natchitoches Parish, LA3.7200$12,000
March 3012:20 PM CDTEF1Bienville Parish, LA1.7400
March 3012:22 PM CDTEF0Natchitoches Parish, LA2.750
March 3012:28 PM CDTEF1Jackson Parish, LA0.3200$1,000
March 3012:37 PM CDTEF1Vernon Parish, LA2.185$10,000
March 3012:42 PM CDTEF1Jackson Parish, LA0.7500
March 3012:44 PM CDTEF1Jackson Parish, LA4.2200$10,000
March 301:53 PM CDTEF1Richland Parish, LA7.41,000$50,000
March 302:03 PM CDTEF0Richland Parish, LA1.825$50,000
March 302:10 PM CDTEF1Franklin Parish, LA6.8350$85,000
March 302:51 PM CDTEF2Madison Parish, LA to MS17.3300$270,000
March 303:19 PM CDTEF1Bolivar, MS7.9450$60,000
March 303:31 PM CDTEF1Bolivar, MS1.0751$110,000
March 303:41 PM CDTEF1Warren, MS6.0100$20,000
March 303:58 PM CDTEF1Yazoo, MS16.6700$110,000
March 304:21 PM CDTEF1Holmes, MS11.51,7001$140,000
March 304:26 PM CDTEF1Hinds, MS6.4350$45,000
March 304:37 PM CDTEF1Panola, MS16.22001$140,000
March 304:41 PM CDTEF1Hinds, MS2.9350$175,000
March 304:43 PM CDTEF1Hinds, MS8.5200$280,000
March 304:52 PM CDTEF1Carroll, MS6.1250$30,000
March 304:56 PM CDTEF1Madison, MS5.3350$20,000
March 305:23 PM CDTEF0Franklin, IL4.0100$62,000
March 305:24 PM CDTEF1Calhoun, MS7.6100$60,000
March 305:32 PM CDTEF2Leake, MS10.71,200$850,000
March 306:01 PM CDTEF0Wayne, IL0.350$30,000
March 306:11 PM CDTEF1White, IL6.6400$200,000
March 306:12 PM CDTEF1Tangipahoa Parish, LA6.4150$250,000
March 306:18 PM CDTEF1Madison, TN8.5175$500,000
March 306:31 PM CDTEF1Madison, TN7.1250$300,000
March 306:50 PM CDTEF1Carroll, TN9.2150$200,000
March 306:59 PM CDTEF1Vanderburgh, IN1.075$10,000
March 307:16 PM CDTEF0Monroe, MS7.7150$50,000
March 307:44 PM CDTEF1Lamar, MS1.9425$20,000
March 307:44 PM CDTEF0Lamar, MS7.325$35,000
March 307:45 PM CDTEF0Saint Tammany Parish, LA2.050
March 308:01 PM CDTEF0Clarke, MS2.1125$35,000
March 308:06 PM CDTEF1Clarke, MS3.750$152,000
March 308:08 PM CDTEF2Noxubee, MS11.04002$250,000
March 308:11 PM CDTEF2Forrest, MS11.3500$250,000
March 308:24 PM CDTEF1Lauderdale, MS6.8200$50,000
March 308:31 PM CDTEF1Lauderdale, MS3.9250$75,000
March 308:43 PM CDTEF1Wayne, MS0.550
March 308:45 PM CDTEF1Wayne, MS0.250
March 308:46 PM CDTEF2Perry, MS2.0250
March 308:47 PM CDTEF1Wayne, MS1.930
March 308:51 PM CDTEF1Sumter, AL5.6600
March 308:55 PM CDTEF1Wayne, MS0.350
March 309:02 PM CDTEF1Pickens, AL16.6450
March 309:10 PM CDTEF1Greene, AL8.8275
March 309:12 PM CDTEF2Choctaw, AL37.41,350

All 81 of them

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.